Time filter

Source Type

Tsoumpris A.,General Hospital of Ioannina Hatzikosta | Tzimas T.,General Hospital of Ioannina Hatzikosta | Gkabrelas K.,General Hospital of Ioannina Hatzikosta | Akritidis N.,General Hospital of Ioannina Hatzikosta
Journal of Clinical Pharmacy and Therapeutics

Summary What is known and Objective Toxic Epidermal Necrolysis Syndrome falls in the spectrum of acute idiosyncratic bullous disorders with medications being the major aetiological factor. The authors review the relevant literature and report a case of Toxic Epidermal Necrolysis Syndrome where two medications, iron protein succinylate and dabigatran, not previously associated with the disorder might have acted as precipitants to it. Case summary An 86-year-old female recently introduced to iron protein succinylate and dabigatran, presented with a widespread rash consisting of erythematous macules symmetrically distributed on her torso and both upper and lower limbs, down to her extremities. She was diagnosed with Toxic Epidermal Necrolysis Syndrome. None of the drugs previously implicated with the disorder were listed in her recent prescriptions. It was therefore concluded that the two most recently initiated medications, iron protein succinylate and dabigatran, might have been the cause. They were both discontinued to good effect for our patient. What is new and Conclusion Although neither iron protein succinylate nor dabigatran has been incriminated as causative of Toxic Epidermal Necrolysis Syndrome, we believe that either one of these or their interaction might have acted as the precipitant to this condition. We suggest that the possibilities of the above associations should be further explored. © 2012 Blackwell Publishing Ltd. Source

Discover hidden collaborations